MAUDE Adverse Event Report: ZIMMER MANUFACTURING SWITZERLAND GMBH ZNN, CMN LAG SCREW, 10.5 MM, 115 MM INCLUDING SET SCREW; TRAUMA PROTHESIS

ZIMMER MANUFACTURING SWITZERLAND GMBH ZNN, CMN LAG SCREW, 10.5 MM, 115 MM INCLUDING SET SCREW; TRAUMA PROTHESIS
Model Number N/A
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Nonunion/Delayed-union Bone Fracture (2369)
Date of Event 06/16/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the fracture on the right hip failed to heal.About 1,5 months after the implantation, the patient underwent revision surgery.Due diligence is in progress for this complaint; to date no additional information or product has been received.
 
Additional Manufacturer Narrative
(b)(4).Concomitant medical devices: cmn femoral nail, ccd 125, right, 10 mm, 21.5 cm , item # 47249321010 , lot # 3076204.5.0 mm diameter cortical screw - red fixed angle 3.5 mm hex head , item # 47248403550 , lot # 64079925.Set screw, 8 mm, 21 mm, hex 3.5 mm , item# 47249300000 , lot# 1643922n.Multiple mdr reports were filed for this event, please see associated reports: 0009613350 - 2022 - 00361.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional and/or corrected information.No product was returned for evaluation.However, the provided pictures identified loosening of the femoral neck screw and migration toward the acetabular wall.Review of the device history record(s) identified no deviations or anomalies during manufacturing.Devices are used for treatment.It was reported that the fracture on the right hip failed to heal 1.5 months post surgery.Loosening and migration of the hip screw, together with marked osteopenia of the patient are potential contributing factors.However, as product was not returned and further information was not provided, a definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional and/or corrected information.All the products were returned for investigation.Visual and functional examination were performed.It was reported that the fracture on the right hip failed to heal after 1.5 months from surgery.Surgery notes were provided.It was reported that: the case took approximately 4 times longer than normal secondary to the patient's morbid obesity.The sheer volume of soft tissue between the skin and the bone made it difficult to place the starting guide pin past the nail due to soft tissue impingement on the guide and past the guide pin for the lag screw.Additionally, positioning took twice as normal secondary to patient's morbid obesity (bmi 54).Medical radiography was provided and reviewed by a healthcare professional.A review of the available radiography identified the following: malalignment of the ununited femoral neck fracture and displacement of the loosened hip screw, the femoral neck screw is loose and migrated through the medial wall of the acetabulum: the marked osteopenia, screw displacement, and fracture varus alignment could all contribute to fracture non-union.Products were returned for investigation; visual and functional examination were performed.On the nail, the holes where the lag screw and the setting screw are placed shows scratches and polished areas.The lag screw as well, shows signs of wearing on the surface.These damages are most likely due to the explanation procedure during revision surgery.The setting screw could reach the end of the tread without any issue and block the lag screw as intended; therefore, functionality of the system seems not to be impaired.As per medical report, the patient showed marked osteopenia which might also have contributed to the reported event.With the available information a definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
ZNN, CMN LAG SCREW, 10.5 MM, 115 MM INCLUDING SET SCREW
Common Device Name
TRAUMA PROTHESIS
Manufacturer (Section D)
ZIMMER MANUFACTURING SWITZERLAND GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
Manufacturer (Section G)
ZIMMER MANUFACTURING SWITZERLAND GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key14998933
Report Number0009613350-2022-00360
Device Sequence Number1674355
Product Code HSB
UDI-Device Identifier00889024298484
UDI-Public(01)00889024298484(17)230228(10)2941276
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date02/28/2023
Device Model NumberN/A
Device Catalogue Number47-2485-115-10
Device Lot Number2941276
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/16/2022
Supplement Date Received by Manufacturer09/08/2022
09/28/2022
Initial Report FDA Received Date07/13/2022
Supplement Report FDA Received Date09/13/2022
10/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/05/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale
Patient Weight161 KG